Alert archive / New Mexico / High Wind Watches in 2016
High Wind Watch 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Jan 22, 2016, 1:13 PM MST for Eddy County, New Mexico. It took effect at Jan 24, 2016, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 22, 2016, 1:13 PM MST (20:13 UTC)
- In effect from
- Jan 24, 2016, 8:00 AM MST
- Expired
- Jan 23, 2016, 1:16 PM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1630 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
387 WWUS74 KMAF 222013 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 213 PM CST FRI JAN 22 2016 ...HIGH WIND WATCH HAS BEEN ISSUED FOR THE GUADALUPE MOUNTAINS FROM SUNDAY MORNING UNTIL MONDAY MORNING... .AN UPPER LEVEL TROUGH MOVING OVER THE REGION SUNDAY WILL RESULT IN HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS. THE HIGH WINDS FOR THE GUADALUPE MOUNTAINS ARE EXPECTED TO BEGIN SUNDAY MORNING AND LAST INTO EARLY MONDAY MORNING. NMZ027-TXZ258-231030- /O.NEW.KMAF.HW.A.0003.160124T1500Z-160125T0900Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 113 PM MST FRI JAN 22 2016 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * TIMING...SUNDAY MORNING UNTIL MONDAY MORNING. * WINDS... WEST 40 TO 50 MPH WITH GUSTS TO 70 MPH. * IMPACTS...SEVERE TURBULENCE IS EXPECTED TO RESULT IN HAZARDOUS FLYING CONDITIONS ESPECIALLY FOR LOW FLYING LIGHT AIRCRAFT IN AROUND THE MOUNTAINS. HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL. HIKERS COULD EXPERIENCE DIFFICULT CONDITIONS ON EXPOSED RIDGETOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
148 WWUS74 KMAF 230912 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 312 AM CST SAT JAN 23 2016 ...HIGH WIND WATCH HAS BEEN ISSUED FOR THE GUADALUPE MOUNTAINS FROM SUNDAY MORNING UNTIL MONDAY MORNING... .AN UPPER LEVEL TROUGH MOVING OVER THE REGION SUNDAY WILL RESULT IN HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS. THE HIGH WINDS FOR THE GUADALUPE MOUNTAINS ARE EXPECTED TO BEGIN SUNDAY MORNING AND LAST INTO EARLY MONDAY MORNING. NMZ027-TXZ258-232130- /O.CON.KMAF.HW.A.0003.160124T1500Z-160125T0900Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 212 AM MST SAT JAN 23 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * TIMING...SUNDAY MORNING UNTIL MONDAY MORNING. * WINDS... WEST 40 TO 50 MPH WITH GUSTS TO 70 MPH. * IMPACTS...SEVERE TURBULENCE IS EXPECTED TO RESULT IN HAZARDOUS FLYING CONDITIONS ESPECIALLY FOR LOW FLYING LIGHT AIRCRAFT IN AROUND THE MOUNTAINS. HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL. HIKERS COULD EXPERIENCE DIFFICULT CONDITIONS ON EXPOSED RIDGETOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
002 WWUS74 KMAF 232016 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 216 PM CST SAT JAN 23 2016 ...HIGH WIND WARNING IS NOW IN EFFECT FOR THE GUADALUPE MOUNTAINS FROM SUNDAY MORNING UNTIL MONDAY MORNING... .AN UPPER LEVEL TROUGH MOVING OVER THE REGION SUNDAY WILL RESULT IN HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS. THE HIGH WINDS FOR THE GUADALUPE MOUNTAINS ARE EXPECTED TO BEGIN SUNDAY MORNING AND LAST INTO EARLY MONDAY MORNING. NMZ027-TXZ258-241100- /O.UPG.KMAF.HW.A.0003.160124T1500Z-160125T0900Z/ /O.NEW.KMAF.HW.W.0005.160124T1500Z-160125T0900Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 116 PM MST SAT JAN 23 2016 ...HIGH WIND WARNING IN EFFECT FROM 8 AM SUNDAY TO 2 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM SUNDAY TO 2 AM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SUNDAY MORNING UNTIL MONDAY MORNING. * WINDS... WEST 40 TO 50 MPH WITH GUSTS TO 70 MPH. * IMPACTS...SEVERE TURBULENCE IS EXPECTED TO RESULT IN HAZARDOUS FLYING CONDITIONS ESPECIALLY FOR LOW FLYING LIGHT AIRCRAFT IN AROUND THE MOUNTAINS. HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL. HIKERS COULD EXPERIENCE DIFFICULT CONDITIONS ON EXPOSED RIDGETOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 22, 1:10 PM MST, 3 minutes earlier.
Area forecast discussion, Jan 22, 1:10 PM MST, 3 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
210 PM CST FRI JAN 22 2016
.DISCUSSION...
Relatively quiescent conditions will prevail tonight and Saturday as
shortwave ridging transitions eastward overhead. Temperatures will
be near normal tonight, but warm a few degrees above normal Saturday
with no chance of rain. On Sunday, the weather will become more
active as a shortwave trough translates eastward just north of the
region. Southwesterly winds will increase as the surface pressure
gradient tightens due to a strengthening surface low over
southeastern Colorado and the northern Texas Panhandle. The
downslope winds will aid temperatures warming 15 to 20 degrees above
normal, which in turn will aid mixing of stronger winds aloft to
the surface. Since the strongest mid level winds are expected
over the Guadalupe Mountains, will issue a High Wind Watch
beginning at 22/15Z and lasting until 23/06Z when the stronger
mid level winds have passed. At this time, the stronger mid
level winds do not appear to affect the Davis Mountains as much so
will not include them in the Watch. However, Culberson county,
the SE NM Plains, Upper Trans Pecos and northwestern Permian Basin
could see advisory level winds of 30 to 40 mph sustained and gusts
to 55 mph. Will not issue any highlights for these areas right
now, but if current trends continue they will likely be included
in a Wind Advisory over the next day or so for Sunday afternoon.
Also of concern will be fire weather Sunday afternoon. Warm
temps and dry air will drop relative humidity values to 10 to 15
percent, and along with sustained winds of 20 mph or better,
produce near critical to critical fire weather conditions over
most of the above mentioned areas, in addition to the Stockton
Plateau and western Permian Basin. If the trend in current progs
persists, will likely issue a Fire Weather Watch within the next
24 hours.
Cooler temperatures are expected Monday behind a cold front which
will move south into the region in the wake of the exiting ua
trough. The forecast will become a little more intriguing Tuesday
and Tuesday night as a secondary ua trough digs south over the
southern Rockies into northern Mexico, with colder air building into
the region at the surface. Models have been struggling with this ua
trough for the last couple of days and are not doing much better
currently. Although moisture looks limited, wintry precipitation
could occur, particularly over the Guadalupe Mountains and the rest
of the higher terrain of southwest Texas. Considering the high
degree of variability from one solution to the next, will just carry
a low chance of rain or snow in these areas until better agreement
can be reached. After this ua trough passes a warming trend will
set in with temperatures back above normal next Thursday and
Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 31 63 36 71 / 0 0 0 0
CARLSBAD NM 25 69 33 77 / 0 0 0 0
DRYDEN TX 32 63 35 73 / 0 0 0 0
FORT STOCKTON TX 34 72 43 77 / 0 0 0 0
GUADALUPE PASS TX 37 62 42 65 / 0 0 0 0
HOBBS NM 25 65 32 71 / 0 0 0 0
MARFA TX 20 66 25 70 / 0 0 0 0
MIDLAND INTL AIRPORT TX 30 65 37 75 / 0 0 0 0
ODESSA TX 31 65 37 75 / 0 0 0 0
WINK TX 27 69 33 76 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from Sunday morning through late Sunday night
FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ...Guadalupe Mountains of Eddy County.
TX...High Wind Watch from Sunday morning through late Sunday night
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
&&
70/67Hazardous weather outlook, Jan 22, 2:06 AM MST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 306 AM CST FRI JAN 22 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-230915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 306 AM CST FRI JAN 22 2016 /206 AM MST FRI JAN 22 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SUNDAY...THE COMBINATION OF ABOVE NORMAL TEMPERATURES...LOW RELATIVE HUMIDITY VALUES...GUSTY WINDS...AND CURED GRASSES WILL RESULT IN HIGH FIRE DANGER. THIS WILL INCREASE THE RISK FOR GRASS FIRES ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...MUCH OF THE SOUTHEASTERN NEW MEXICAN PLAINS...THE STOCKTON PLATEAU OF WEST TEXAS AND PARTS OF THE PERMIAN BASIN. FOR BOTH SUNDAY AND MONDAY...GUSTY WINDS ARE FORECAST OVER THE GUADALUPE MOUNTAINS. SUSTAINED WINDS OF 30 TO 40 MPH...AND GUSTS OVER 50 MPH...ARE POSSIBLE. OTHERWISE...NO OTHER HAZARDS ARE FORECAST TO IMPACT WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Watches in New Mexico, 2016High Wind Watches in Texas, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.